Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 26, 1996, 7:32 PM CST for Perry County, Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 26, 1996, 7:32 PM CST (01:32 UTC)
- Expired
- Jan 26, 1996, 8:30 PM CST
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 26, 7:45 PM CST | Thunderstorm Wind 50 | New Augusta, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 270131 RRA SVRMOB MSC111-270230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 732 PM CST FRI JAN 26 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY AT 730 PM CST...NATIONAL WEATHER SERVICE RADAR IN MOBILE INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE WESTERN PART OF PERRY COU YMS. THIS LINE OF STORMS WILL BE AFFECTING THE TOWNS OF NEW AUGUSTA... RICHTON AND BEAUMOUNT THROUGH 830 PM. MOVEMENT WAS TO THE EAST AT 35 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 7:16 PM CST, 16 minutes earlier.
Area forecast discussion, Jan 26, 7:16 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 715 PM CST FRI JAN 26 1996 OBVIOUSLY NOT MUCH TIME TO PONTIFICATE. 23Z SFC RUC/SAT PIX ALL SUPPORT CONTD STRENGTHENING OF DEEP CONVECTION ON S END OF MCS (XTNDG SW INTO SE LA). SFC PRES FALLS/STG MSTR CVG ALL PRESENT WITHIN WARM SECTOR WHICH OCCUPIES MOST OF CWA. XPCT DEEP CONVECTION TO SHIFT GRADUALLY E OF MOBILE BAY BY 06Z. STORM STRUCTURE BACK TO WEST SUPPORTS ORGNZD STORMS WITH CONTD DEEP PERSISTENT ROTATION LIKELY (XPCT SR-HELICITY VALUES TO RANGE ABV 350 M2/S2 THRU AT LEAST 06Z GIVEN CURRENT VWP). HAVE ALREADY SEE TWO PERSISTENT OPERATOR TVS SIGNATURES TNT. AM JUST WAITING ISSUANCE OF NEXT TOR WATCH BO>X FOR AFTER 03Z...AND WORDING OF SVR WILL REMAIN IN ZONES. JMM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 6:32 PM CST | Severe Thunderstorm Warning | MOB | Greene | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.